Thunderstorm Wind, Flagler
- When
- June 6, 1:53 PM EST
- Where
- Flagler County, 8 mi NNE of Bunnell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.567, -81.217
60 mph wind gusts (estimated)
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
60 mph wind gusts (estimated)
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 6, 8:28 AM EST, 5 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSONVILLE FL 928 AM EDT SUN JUN 6 2004 .PUBLIC...CONVECTION OFF TO ANY EARLY START TODAY AS SCATTERED TSRA MOVE INLAND FROM THE GOMEX ACROSS OUR FL ZONES. THIS ACTIVITY IS BEING GENERATED BY MID LVL SHORT WAVE TROUGH OVER THE FL PANHANDLE AND SWLY FLOW CONVERGENCE ALONG THE COAST. WATER VAPOR IMAGERY SHOWS DRY AIR ALOFT OVER MUCH OF JAX COUNTY WARNING AREA (CWA) AND AN UPR LVL RIDGE AXIS OVER THE WESTERN FL PANHANDLE SLOWLY WEAKENING AS IT APPROACHES OUR WESTERN ZONES. THE MEAN LAYER BERMUDA RIDGE AXIS EXTENDS ACROSS THE FL STRAITS. THE KJAX SOUNDING CAME IN UNSTABLE WITH UNIDIRECTIONAL (SW) FLOW THROUGH 450 MB. TEMPS ARE ALREADY RISING INTO THE UPR 70S WITH DEW PTS IN THE LOWER 70S. PATCHY MORNING FOG IS GRADUALLY BURNING OFF AS INSOLATION INCREASES. FOR THE UPDATE...WILL REMOVE AFTN WORDING IN THE ZONES FOR CONVECTION AND UP TEMPS A TAD BASED ON MOS BEING JUST A DEG OR TWO LWR THAN OBS THE PAST COUPLE OF DAYS. DRY AIR ALOFT WILL LIMIT CONVECTIVE COVERAGE TO 30-40% WITH THE GREATEST CHC OVER OUR FL ZONES FROM JAX-LIVE OAK WHERE DEEPER MOISTURE RESIDES. EXPECT CONVERGENCE ALONG THE WEST COAST TO GRADUALLY WEAKEN THROUGH EARLY AFTN AS THE BERMUDA RIDGE SLOWLY SHIFTS NWD. THIS WILL VEER LOW LVL FLOW MORE WESTERLY AND SHIFT THE STRONGEST MOISTURE FLUX CONVERGENCE INTO OUR FL ZONES...MAINLY ACROSS THE SOUTHERN TIER. WILL ALSO HAVE A HIGHER CHC ALONG OUR FL EAST COAST ZONES LATE THIS AFTN DUE THE SEABREEZE INTERACTING WITH CONVECTION FROM THE WEST. && .MARINE...NO CHANGES PLANNED TO THE FORECAST. THE KING NEPTUNE (LOCAL CRAFT) REPORTED SSW WINDS 15 KTS ABOUT 12NM OFFSHORE OF MAYPORT AROUND 9 AM AND SEAS 2-3 FT. THIS IS RIGHT ON TRACK WITH THE CURRENT FORECAST. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && ENYEDI/SHASHY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1120 AM EDT SUN JUN 6 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071003- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1120 AM EDT SUN JUN 6 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA MAINLY OVER THE NORTHEAST FLORIDA COUNTIES WHERE THE SEABREEZE FRONTS AND DEEPER MOISTURE WILL EXIST. VERY HEAVY DOWNPOURS...STRONG WIND GUSTS...AND FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. STORMS WILL MOVE EAST AROUND 15 MPH. IF OUTDOORS THIS AFTERNOON...PLEASE SEEK SUBSTANTIAL SHELTER IF STORMS MOVE INTO YOUR AREA. REMEMBER...LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM AND GUSTY WINDS CAN PRECEDE ANY THUNDERSTORM AS IT MOVES INTO THE AREA. MARINERS... THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATER SAFETY FROM BOTH GUSTY WINDS AND LIGHTNING. YOUR BEST COURSE OF ACTION DURING THUNDERSTORMS IS TO SEEK SAFE HARBOR...BUT IF YOU ARE CAUGHT ON THE OPEN WATER...STAY BELOW DECK...IF POSSIBLE...AND AWAY FROM UNGROUNDED METAL OBJECTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ/ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 109 PM EDT SUN JUN 6 2004 FLZ040-061800- MARION FL- 109 PM EDT SUN JUN 6 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 200 PM EDT... AT 109 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES EAST OF CITRA...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SPARR...FORT MCCOY...CITRA...BURBANK...ANTHONY...ORANGE SPRINGS AND HOG VALLEY THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ADDITIONAL SHOWERS AND STORMS WILL FORM NEAR OCALA THROUGH 2 PM. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 128 PM EDT SUN JUN 6 2004 FLZ024-GAZ164-061830- CHARLTON GA-NASSAU FL- 128 PM EDT SUN JUN 6 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CHARLTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 230 PM EDT... AT 128 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUTER OF STRONG THUNDERSTORMS CENTERED 14 MILES SOUTHWEST OF HILLIARD...MOVING EAST AT 10 MPH. THESE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND CALLAHAN...HILLIARD AND ST GEORGE THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 155 PM EDT SUN JUN 6 2004 GAZ165-166-061845- COASTAL CAMDEN GA-INLAND CAMDEN GA- 155 PM EDT SUN JUN 6 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG THUNDERSTORM HAIL VALID UNTIL 245 PM EDT... AT 155 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF COLESBURG...OR ABOUT 6 MILES SOUTH OF WOODBINE...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WOODBINE...KINGSLAND...COLESBURG...HARRIETTS BLUFF AND DOVER BLUFF THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 202 PM EDT SUN JUN 6 2004 FLZ037-040-061845- MARION FL-PUTNAM FL- 202 PM EDT SUN JUN 6 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 245 PM EDT... AT 202 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF LYNNE...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LYNNE...SALT SPRINGS AND JUNIPER SPRINGS THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 218 PM EDT SUN JUN 6 2004 FLZ021-022-035-061900- COLUMBIA FL-GILCHRIST FL-SUWANNEE FL- 218 PM EDT SUN JUN 6 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE... COLUMBIA AND GILCHRIST COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 300 PM EDT... AT 218 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF HILDRETH...OR ABOUT 8 MILES SOUTHWEST OF ICHETUCKNEE SPRINGS STATE...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HILDRETH...BELL...ICHETUCKNEE SPRINGS STATE AND FORT WHITE THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
237 PM EDT SUN JUN 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND DMG ST. MARYS 30.71N 81.54W
06/06/2004 CAMDEN GA EMERGENCY MNGR
TREE LIMBS DOWN. A 30 FOOT TOP OF TREE FELL ONTO
BUILDING.
&&
ARSThe Jacksonville radar (KJAX), 112 km away, was scanning. The volume nearest the first event began at 18:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397245.